Indiana, 2006Damaging Winds in Indiana, July 30, 2006
July 30, 2006 · NWS LOT · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 30, 11:36 AM CST, 29 minutes earlier.
Area forecast discussion, Jul 30, 11:36 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1236 PM CDT SUN JUL 30 2006
.DISCUSSION...
330 AM
WE WILL ADD ISOLATED THUNDERSTORMS IN THE FORECAST. THE PROBABILITY
IS ONLY 20 PERCENT. THERE IS A WEAK THERMAL TROUGH OVER MINNESOTA
TONIGHT SEEN ON A 500 MB ANALYSIS. THE TROUGH IS SEEN ON THE MODEL
500 MB AS ADVECTION SOLENOIDS. THESE SOLENOIDS ARE FORECAST TO MOVE
INTO NORTHEAST ILLINOIS BY 18 UTC. THE WRF-ARW LOCAL MODEL SHOW
SMALL VALUES OF PRECIPITATION OVER NORTHEAST ILLINOIS. ESPECIALLY
NEAR THE LAKE BREEZE BOUNDARY. THE GFS AND WRF-NMM MODELS SHOW SMALL
AMOUNTS OF RAIN IN THEIR QPF FORECASTS. NOTING THE MIXING RATIO
PATTERN IN A CROSS SECTION AND KNOWING HOW THE WRF MODEL INCLUDE
MOISTURE IN THE EULER EQUATIONS WE FORECAST THE DEWPOINT. THE
DEWPOINT HAS BEEN RAISED IN THIS FORECAST. THE DEWPOINTS ON THE 5
UTC SURFACE MAP ARE IN THE MIDDLE TO UPPER 70S. THE WRF FORECAST MID
70S DEWPOINTS THIS AFTERNOON. THIS WILL KEEP THE HEAT INDICIES IN
THE 100 TO 110 RANGE.WE WILL CONTINUE THE HEAT WARNING AND HEAT
ADVISORY FOR NORTHEAST ILLINOIS...NORTH CENTRAL ILLINOIS AND
NORTHWEST INDIANA.
&&
.AVIATION...
18Z TAFS...OUTFLOW BOUNDARY PUSHING SOUTH OF TERMINALS EARLY THIS
AFTERNOON. WINDS HAVE SHIFT NE BEHIND THIS BOUNDARY WITH GUSTS TO
25-30KTS AS IT PASSES. EXPECT NE WINDS TO DIMINISH TO 10KTS AND
BECOME EASTERLY WITHIN A FEW HRS THEN SOUTHEAST MID/LATE AFTERNOON
BEFORE BECOMING LIGHT SOUTHERLY BY SUNSET. CONVECTION OVER LK MI
SLOWLY PUSHING SOUTH WITH SOME DEVELOPMENT ACROSS NORTHERN COOK
COUNTY. CHANCE OF TS WILL CONTINUE FOR THE FIRST FEW HRS AT
ORD/MDW/GYY AS THIS ACTIVITY PUSHES SOUTHEAST. MVFR/BRIEF IFR CIGS
AND VIS POSSIBLE WITH THE HEAVIEST STORMS...OTHERWISE VFR CIGS
SHOULD GIVE WAY TO SKC CONDITIONS OVERNIGHT. WINDS TURN SW MONDAY
MORNING AND INCREASE TO 10-15KTS.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...EXCESSIVE HEAT WARNING COOK COUNTY THRU TUES EVENING.
HEAT ADVISORY FOR THE REST OF THE CWA THROUGH TUES EVENING.
.IN...NONE.
.LM...NONE.
&&Hazardous weather outlook, Jul 30, 8:55 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
955 AM CDT SUN JUL 30 2006
ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-310930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
955 AM CDT SUN JUL 30 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE THREAT
WILL BE FOR STRONG WIND AND HAIL. THERE WILL BE ISOLATED
THUNDERSTORMS MAINLY NORTH OF INTERSTATE 80 TODAY.
THERE IS AN EXCESSIVE HEAT WARNING FOR COOK COUNTY TODAY AND TONIGHT.
THERE IS A HEAT ADVISORY FOR NORTH CENTRAL ILLINOIS...NORTHEAST
ILLINOIS AND NORTHWEST INDIANA TODAY AND TONIGHT.
TODAY IS AN AIR POLLUTION ACTION DAY FOR THE CHICAGO METROPOLITAN
AREA. THIS INCLUDES THE ILLINOIS COUNTIES OF COOK...DUPAGE...
KANE....KENDALL...GRUNDY... LAKE ILLINOIS AND WILL.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
THERE IS AN EXCESSIVE HEAT WARNING FOR COOK COUNTY ILLINOIS UNTIL
8 PM CDT TUESDAY NIGHT.
THERE IS A HEAT ADVISORY FOR NORTHEAST ILLINOIS...NORTH CENTRAL
ILLINOIS AND NORTHWEST INDIANA UNTIL 8 PM CDT OR 9 PM EDT TUESDAY
NIGHT.
THE ILLINOIS ENVIRONMENTAL PROTECTION AGENCY HAS DETERMINED THAT AN
AIR POLLUTION ACTION DAY WILL BE DECLARED FOR TOMORROW, MONDAY JULY
31 FOR THE GREATER CHICAGO METROPOLITAN AREA. THIS AREA INCLUDES THE
COUNTIES OF COOK..DUPAGE..KANE..KENDALL..GRUNDY..LAKE..MCHENRY AND
WILL.
THERE WILL BE A CHANCE OF THUNDERSTORM WEDNESDAY AND WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER WILL BE NEEDED THIS MORNING FOR SEVERE THUNDERSTORMS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
LMZ740>745-766-310930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
955 AM CDT SUN JUL 30 2006
THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE THREAT
WILL BE FOR STRONG WIND AND HAIL. THERE WILL BE ISOLATED
THUNDERSTORMS ALONG THE NEAR SHORE OF LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY
THERE WILL BE CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Thunderstorm Wind, Lake
- When
- July 30, 12:05 PM CST to 12:10 PM CST
- Where
- Lake County, Gary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.617, -87.350
Trees, tree limbs and power lines were blown down across many areas in northeast Lake County.
Thunderstorm Wind, Porter
- When
- July 30, 12:10 PM CST
- Where
- Porter County, Portage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.583, -87.200
Trees, tree limbs and power lines were blown down across parts of northwest Porter County.
Thunderstorm Wind, Porter
- When
- July 30, 12:30 PM CST
- Where
- Porter County, 3 mi NE of Malden
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.417, -87.000
A strong thunderstorm moved south across eastern Porter County and damaged or blew down 12 trees along County Road 150S in Morgan Township. One of these trees fell onto a truck which appeared to be totaled. A window was blown in and a shed was also blown down. Another tree was blown down along County Road 75E.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519549, 5519550, 5519551.